Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 267, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 22, 2006, 6:12 PM CDT for Lavaca County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2006, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 22, 2006, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:30 PM CDT | TSTM WND DMG | Hallettsville, TX | TREES DOWN THROUGHOUT COUNTY REPORTED BY LAVACA COUNTY SHERIFFS DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 222313 SVREWX TXC285-222345- /O.NEW.KEWX.SV.W.0267.060722T2312Z-060722T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 612 PM CDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LAVACA * UNTIL 645 PM CDT * AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HALLETTSVILLE...AND MOVING SOUTH AT 20 MPH. LAT...LON 2953 9690 2945 9711 2928 9702 2935 9685 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:42 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 22, 3:42 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT SAT JUL 22 2006 .DISCUSSION... WILL SHOW CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH PART OF TONIGHT...AS COOL FRONT TO THE NORTH CONTINUES TO MOVE SOUTH. IN ADDITION...ASSOCIATED S/W TROF AT 500 TO 250 HPA...MOVING AROUND LARGER SCALE LOW LOCATED NEAR THE GREAT LAKES AT 12Z TODAY...HAS WEAKENED RIDGE ALOFT AND ALLOWED SHOWERS AND RAIN TO FORM OVER THE AREA TODAY. ASSOCIATED S/W TROF ALOFT AND COOL FRONT ARE FORECAST TO MOVE SOUTH OF THE AREA SUNDAY...BRINGING DIMINISHING RAIN CHANCES IN THE DAY SUNDAY. RAIN CHANCES ARE EXPECTED TO INCREASE AGAIN ON MONDAY THROUGH THURSDAY. BY MONDAY WEAK 500 TO 250 HPA TROF LINGERS OVER THE AREA...SHAPED BY PASSING OF A SERIES S/W TROFS THRU LARGE SCALE 500 HPA LOW OVER EASTERN U.S...AND ALSO BY WX PATTERNS SOUTH OF SRN TX. THIS WEAK TROF LINGERS OVER THE AREA THROUGH THE MID TO LATE PART OF NEXT WEEK. WILL SHOW BETTER CHANCES OF SHOWERS AND RAIN ON TUESDAY AND WEDNESDAY...AS WEAK TROF AT 500 TO 250 HPA OVER AREA BECOMES MORE DEFINED. THIS WILL SET UP A GOOD PATTERN FOR SUMMER SHOWERS. THIS 500 TO 250 HPA LOW IS THEN FORECAST TO MOVE WEST LATE THURSDAY AND FRIDAY OF NEXT WEEK...AS A LATE JULY OF 2006 SUB TROPICAL HIGH BUILDS UP OVER THE AREA FROM THE N AND NE...CAUSED BY ACTIVE STREAM OF WESTERLIES OVER NORTHERN U.S...AND RIDGING ALOFT DEVELOPING OVER THE AREA FROM THE EAST. THESE PATTERNS SIGNAL DRIER WEATHER FRIDAY THRU NEXT WEEKEND TO THE EARLY PART OF THE FOLLOWING WEEK. IN THE MEANTIME WILL SHOW MODERATED AFTERNOON HIGHS FOR THE NEXT FEW DAYS...FOLLOWED BY HOTTER AFTERNOONS LATE NEXT WEEK AND NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 94 73 95 / 50 10 10 30 AUSTIN BERGSTROM INTL AIRPORT 71 94 69 95 / 50 10 10 30 DEL RIO INTL AIRPORT 75 96 74 96 / 50 10 10 20 SAN ANTONIO INTL AIRPORT 73 94 73 94 / 60 10 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/25
Hazardous weather outlook, Jul 22, 5:49 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT SAT JUL 22 2006 TXZ171>173-183>194-202>209-217>225-228-231100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 549 AM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATER SATURDAY AFTERNOON AND CONTINUE INTO THE EVENING. LOCALLY HEAVY RAINFALL AND WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.